Alert archive / Wyoming / Fire Weather Watches in 2016

Fire Weather Watch 21, NWS Cheyenne, WY

September 6, 2016

NWS Cheyenne, WY issued this fire weather watch at Sep 6, 2016, 3:22 AM MDT. It took effect at Sep 7, 2016, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 6, 2016, 3:22 AM MDT (09:22 UTC)
In effect from
Sep 7, 2016, 12:00 PM MDT
Expired
Sep 7, 2016, 1:37 AM MDT
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted.

638 
WWUS85 KCYS 060922
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
322 AM MDT TUE SEP 6 2016

...FIRE WEATHER WATCH IN EFFECT FOR MUCH OF SOUTHEAST WYOMING
WEDNESDAY...

.STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP WEDNESDAY
ACROSS MUCH OF SOUTHEAST WYOMING. MUCH DRIER AIR AND WARMER
TEMPERATURES ARE LIKELY TO COMBINE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE WEDNESDAY
AFTERNOON. EVEN STRONGER WINDS ARE EXPECTED THURSDAY AND FIRE
WEATHER HEADLINES WILL LIKELY BE NEEDED FOR THURSDAY AS WELL.

WYZ301-303-304-306-308-309-070000-
/O.NEW.KCYS.FW.A.0021.160907T1800Z-160908T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-
SHIRLEY MOUNTAINS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
322 AM MDT TUE SEP 6 2016

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WEST TO SOUTHWEST WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONES 301...303...304...306...308 AND
309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 303. 
  FIRE WEATHER ZONE 304. FIRE WEATHER ZONE 306. FIRE WEATHER 
  ZONE 308. FIRE WEATHER ZONE 309. 

* WIND...WEST WINDS OF 20 TO 25MPH SUSTAINED WITH GUSTS TO 40 MPH.
  STRONGER WINDS ARE EXPECTED THURSDAY.

* HUMIDITY...AFTERNOON HUMIDITIES OF 10 TO 15 PERCENT ARE BECOMING
  LIKELY. LOW HUMIDITIES ARE EXPECTED THURSDAY AS WELL.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES
  COULD CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
2 follow-up statements
835 
WWUS85 KCYS 061934
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MDT TUE SEP 6 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST
WYOMING WEDNESDAY AFTERNOON AND EARLY EVENING...

.GUSTY WEST WINDS ARE EXPECTED TO DEVELOP WEDNESDAY ACROSS MUCH
OF SOUTHEAST WYOMING. DRIER AIR AND WARMER TEMPERATURES WILL COMBINE
TO CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF
THE LARAMIE RANGE WEDNESDAY AFTERNOON. STRONGER WINDS ARE EXPECTED
THURSDAY AND FIRE WEATHER HEADLINES WILL LIKELY BE REQUIRED.

WYZ301-303-304-306-308-309-071100-
/O.CON.KCYS.FW.A.0021.160907T1800Z-160908T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-
SHIRLEY MOUNTAINS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
134 PM MDT TUE SEP 6 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH EARLY WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES
FOR FIRE WEATHER ZONES 301...303...304...306...308 AND 309...

* AFFECTED AREA...FIRE WEATHER ZONE 301. FIRE WEATHER ZONE 303. 
  FIRE WEATHER ZONE 304. FIRE WEATHER ZONE 306. FIRE WEATHER 
  ZONE 308. FIRE WEATHER ZONE 309. 

* WIND...WEST WINDS OF 20 TO 25 MPH SUSTAINED WITH GUSTS TO 35
  MPH. STRONGER WINDS ARE FORECAST THURSDAY.

* HUMIDITY...AFTERNOON HUMIDITIES AROUND 15 PERCENT. LOWER
  HUMIDITIES ARE FORECAST THURSDAY.

* THUNDERSTORMS...NONE.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES
  COULD CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
180 
WWUS85 KCYS 070737
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
137 AM MDT WED SEP 7 2016

...RED FLAG WARNING IN EFFECT FOR MUCH OF SOUTHEAST WYOMING
FROM NOON THROUGH 8 PM TODAY FOR GUSTY WINDS AND LOW HUMIDITIES...

...STRONGER WINDS THURSDAY WITH FIRE WEATHER WATCHES FOR ALL OF
SOUTHEAST WYOMING AND NEBRASKA PANHANDLE...

.GUSTY WEST WINDS ARE EXPECTED TO DEVELOP TODAY ACROSS MUCH OF
SOUTHEAST WYOMING. DRIER AIR AND WARMER TEMPERATURES WILL COMBINE
TO CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE
LARAMIE RANGE THIS AFTERNOON. STRONGER WINDS ARE EXPECTED
THURSDAY AND A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE.

WYZ301-303-304-306-308-309-080000-
/O.UPG.KCYS.FW.A.0021.160907T1800Z-160908T0200Z/
/O.NEW.KCYS.FW.W.0025.160907T1800Z-160908T0200Z/
/O.NEW.KCYS.FW.A.0022.160908T1600Z-160909T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-
SHIRLEY MOUNTAINS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
137 AM MDT WED SEP 7 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 301...303... 304...306...308 AND 309... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR WIDESPREAD STRONG WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 301...303...304...306...308 AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* WIND...WEST WINDS OF 20 TO 25 MPH SUSTAINED WITH GUSTS TO 35
  MPH. STRONGER WIND GUSTS OF 40 TO 45 MPH ARE FORECAST THURSDAY.

* HUMIDITY...AFTERNOON HUMIDITIES 12 TO 15 PERCENT. LOWER
  HUMIDITIES ARE FORECAST THURSDAY.

* THUNDERSTORMS...NONE.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL
  CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH FOR THURSDAY MEANS THAT CRITICAL FIRE
WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

WYZ305-307-080000-
/O.NEW.KCYS.FW.W.0025.160907T1800Z-160908T0200Z/
/O.NEW.KCYS.FW.A.0022.160908T1600Z-160909T0200Z/
SIERRA MADRE RANGE/MEDICINE BOW NF-SNOWY RANGE/MEDICINE BOW NF-
137 AM MDT WED SEP 7 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR STRONG WEST WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 305 AND 307... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR WIDESPREAD STRONG WEST WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONES 305 AND 307...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM 10 AM THURSDAY MORNING
THROUGH 8 PM THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 305. FIRE WEATHER ZONE 307. 

* WIND...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH SUSTAINED WITH
  GUSTS TO 40 MPH. STRONGER WINDS ARE EXPECTED THURSDAY AND COULD
  GUST IN EXCESS OF 50 MPH.

* HUMIDITY...LOWER ELEVATIONS OF THESE ZONES WILL SEE HUMIDITIES
  FALLING TO 10 TO 13 PERCENT TODAY. EVEN LOWER HUMIDITIES
  EXPECTED THURSDAY.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL
  CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH FOR THURSDAY MEANS THAT CRITICAL FIRE
WEATHER CONDITIONS MAY DEVELOP. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

NEZ311>313-WYZ302-310-080000-
/O.NEW.KCYS.FW.A.0022.160908T1600Z-160909T0200Z/
PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS-
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
NORTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
137 AM MDT WED SEP 7 2016

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR STRONG WINDS AND VERY LOW HUMIDITIES FOR
FIRE WEATHER ZONES 302...310...311...312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM 10 AM THURSDAY MORNING
THROUGH 8 PM THURSDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 311. FIRE WEATHER ZONE 312.
  WESTERN AND NORTHWESTERN FIRE WEATHER ZONE 313. FIRE WEATHER
  ZONE 302. FIRE WEATHER ZONE 310.

* WIND...WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH SUSTAINED WITH
  GUSTS TO 35 MPH.

* HUMIDITY...AFTERNOON HUMIDITIES 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES MAY CREATE
  CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH. OUTDOOR BURNING IS
  NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY DEVELOP. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Sep 5, 11:25 PM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 5, 11:25 PM MDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1125 PM MDT MON SEP 5 2016

.SHORT TERM...(This evening through Wednesday Night)
Issued at 257 PM MDT Mon Sep 5 2016

Tonight...Few showers trying to develop across our northern counties
in a low level convergence zone area. NAM indicating increasing
areal coverage thus have painted isolated to scattered showers and
thunderstorms this evening east of a Douglas to Kimball line.
Isolated showers continue after midnight along with low level
saturation east of I-25...thus expect areas of fog to develop.

Tuesday...While southwest flow aloft continues, low level upslope
continues east of the mountains, and with a shortwave moving
overhead in the afternoon, isolated to scattered showers and
thunderstorms expected east of a Douglas to Laramie line. A few
storms may become strong per CAPE and shear and with the Storm
Prediction Center marginal risk area.

Tuesday night...Showers slowly decrease in areal coverage from west
to east with more areas of fog forming across western Nebraska as
the boundary layer saturates.

Wednesday...Flow aloft turns westerly, drying out the low and mid
levels and producing a dry and warmer day with more sunshine.

Wednesday night...Quiet night with westerly flow aloft and limited
low and mid level moisture, thus no precipitation.

.LONG TERM...(Thursday through Monday)
Issued at 257 PM MDT Mon Sep 5 2016

Two separate cold fronts will continue chipping away at the warm
late Summer temperatures during the long term. Flow will be zonal
Thursday ahead of an approaching shortwave trough. Models tend to
underdo the warmth and wind speeds of the prefrontal air mass. As
such, will need to keep an eye on Thursday as the next potential
critical fire weather day. Cold front #1 arrives Thursday night.
Moisture will be very limited, so do not expect any precipitation
from this initial front. Temperatures will cool behind it,
however. High temperatures will be 5-10F cooler Friday compared to
Thursday. Light winds and clear skies will yield a cold night
Friday night. May see temps approach freezing in some lower
valleys west of the Laramie Range. Flow once again turns zonal
over the weekend, advecting back in warmer temperatures and again
returning fire weather concerns most likely on Sunday. Front #2
arrives Sunday night returning precipitation chances into Monday.
The air mass behind this second front appears to be cooler than
the first, likely cooling hi temps back into the 60s for Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday evening)
Issued at 1125 PM MDT Mon Sep 5 2016

Isolated showers and a few tstrm over the Panhandle early in the
period.  MVFR/IFR cigs along with some fog expected to increase east
of the mtns overnight in moist upslope flow with low cigs likely
hanging on for much of the day Tuesday over the Panhandle.

&&

.FIRE WEATHER...
Issued at 257 PM MDT Mon Sep 5 2016

Critical day looks likely on Wednesday as wind gusts progged to
exceed 25 mph west of I-25, with humidities falling to near 15
percent in the afternoon. Low humidities continue Thursday and
Friday.

&&

.CYS Watches/Warnings/Advisories...
WY...None.

NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...CAH
AVIATION...RE
FIRE WEATHER...RUBIN
Hazardous weather outlook, Sep 5, 10:15 PM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 PM MDT MON SEP 5 2016

WYZ101>119-070415-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1015 PM MDT MON SEP 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING...MAINLY FOR AREAS TO THE EAST OF THE LARAMIE RANGE.
SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

NEZ002-003-019>021-054-055-095-096-070415-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1015 PM MDT MON SEP 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY TONIGHT.
THE PROBABILITY FOR SEVERE STORMS IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 9:17 PM MDTSpecial Weather StatementCYSGoshen43 min
Sep 6, 4:48 PM MDTSpecial Weather StatementCYSGoshen42 min
Sep 6, 5:59 PM MDTSpecial Weather StatementCYSLaramie31 min

Nearby

Fire Weather Watches in Wyoming, 2016Every fire weather watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.